Alert archive / Arizona / Fire Weather Watches in 2021

Fire Weather Watch 5, NWS Tucson, AZ

March 28, 20216 counties in Arizona

NWS Tucson, AZ issued this fire weather watch at Mar 28, 2021, 3:10 PM MST for 6 counties in Arizona. It took effect at Mar 30, 2021, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 28, 2021, 3:10 PM MST (22:10 UTC)
In effect from
Mar 30, 2021, 12:00 PM MST
Expired
Mar 29, 2021, 1:58 PM MST
In force
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2021-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2021-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2750 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS85 KTWC 282210
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
310 PM MST Sun Mar 28 2021

AZZ151-152-154-291200-
/O.NEW.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
310 PM MST Sun Mar 28 2021

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE 
DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 
154...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Tuesday afternoon through Tuesday
evening. 

* AFFECTED AREA...The eastern half of fire weather zone 151, most
  of fire weather zone 152 and the eastern mountain ranges of 
  fire weather zone 154.
 
* TIMING...Noon through 7 PM MST Tuesday.

* WINDS...Westerly winds of 15 to 25 mph with gusts to 35 mph in
  the watch area. 

* RELATIVE HUMIDITY...Minimum RH less than 10 percent in the
  afternoon at lower elevations, and between 10 and 15 percent in
  the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
000 
WWUS85 KTWC 290956
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
256 AM MST Mon Mar 29 2021

AZZ151-152-154-300000-
/O.CON.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
256 AM MST Mon Mar 29 2021

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING FOR STRONG WINDS, LOW HUMIDITY AND A HIGH
FIRE DANGER RATING FOR PORTIONS OF FIRE WEATHER ZONES 151, 152,
AND 154...

* AFFECTED AREA...The eastern half of fire weather zone 151, 
  most of fire weather zone 152 and the eastern mountain ranges 
  of fire weather zone 154. 

* TIMING...Noon MST through 7 PM MST Tuesday.

* WINDS...Westerly winds 15 to 25 mph with gusts to 35 mph.
  

* RELATIVE HUMIDITY...Minimum humidity values ranging from 6 to 10
  percent during the afternoon in lower elevations, and between 8
  and 14 percent in the mountains.

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
414 
WWUS85 KTWC 292058
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
158 PM MST Mon Mar 29 2021

AZZ151-152-154-301200-
/O.UPG.KTWC.FW.A.0005.210330T1900Z-210331T0200Z/
/O.NEW.KTWC.FW.W.0007.210330T1900Z-210331T0200Z/
Arizona Fire Weather Zone 151
Western half Desert Grasslands FDRA including elevations up to
5500 feet in Southeast corner of Pinal County-
Extreme Eastern Pima County-Western third of Cochise County-
Santa Cruz County-TDC-Arizona Fire Weather Zone 152
Eastern half Desert Grasslands FDRA including elevations up to
5500 feet in Southwest Graham County and Eastern two thirds of
Cochise County-Southern San Carlos Reservation-
Southern Greenlee County below 5000 feet-TDC-
Arizona Fire Weather Zone 154
Forest Woodlands FDRA including the Sky Islands of Southeast
Arizona above 5500 feet-Coronado NF-TDC-
158 PM MST Mon Mar 29 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST TUESDAY FOR
STRONG WINDS, LOW HUMIDITY AND A HIGH FIRE DANGER RATING FOR
PORTIONS OF FIRE WEATHER ZONES 151, 152, AND 154...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Tuesday. The
Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...The eastern half of fire weather zone 151, most
  of fire weather zone 152 and the eastern mountain ranges of 
  fire weather zone 154.

* TIMING...Noon MST through 7 PM MST Tuesday.

* WINDS...Westerly winds of 15 to 25 mph with gusts to 35-40 mph.

* RELATIVE HUMIDITY...Minimum humidity values ranging from 6 to 10
  percent during the afternoon in lower elevations and between 8 
  and 14 percent in the mountains. 

* IMPACTS...Any fires that develop or are ongoing will have the 
  potential to spread rapidly.

* FOR A DETAILED VIEW OF THE HAZARD AREA...Visit
  weather.gov/Tucson and click on the Detailed Hazards Icon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Zell

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this fire weather watch went out at Mar 28, 2:27 PM MST, 43 minutes earlier.

Area forecast discussion, Mar 28, 2:27 PM MST, 43 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
227 PM MST Sun Mar 28 2021

.SYNOPSIS...Above normal temperatures will continue into next
weekend. Expect high clouds from time to time, along with breezy
conditions on Tuesday and then again late in the week.

&&

.DISCUSSION...Strong high pressure aloft continues to build in from
the west across the desert southwest. This will continue the warming
trend, as highs warm another 6-9 degrees today above yesterday's
readings. There will be some easterly breezes into the evening hours
tonight before diminishing. Daytime highs warm another 5-8 degrees
on Monday, which will push readings to 10-15 degrees above normal
for late March. Highs on Monday will top out in the 80s across the
lower elevations of southeast Arizona, with upper 80s from Tucson
westward. Would not be surprised to see a few 90+ degree readings
across far western Pima County in the vicinity of Why, Ajo and Organ
Pipe. The latest NBM probabilities have a 6% chance for 90 degrees
at the Tucson International Airport Monday.

A system then moves across the Great Basin Monday night and Tuesday,
which will the lower height field and temperatures across southeast
Arizona. Highs will cool 2-5 degrees on Tuesday, but still remain
above normal. The main impact from this system will be the increase
in wind speeds, especially to the east of Tucson. Near critical to
critical fire weather conditions are expected during the afternoon
and early evening hours across eastern Santa Cruz, Cochise and
Graham Counties with wind speeds around 20 mph and minimum relative
humidity values of 7-15 percent. A Fire Weather Watch has been
issued for those areas mentioned above from Noon until 7 pm MST on
Tuesday. For more information on the Fire Weather Watch refer to the
PHXRFWTWC product.

As this system moves east on Wednesday, the strong ridge of high
pressure rebuilds across much of the western United States into next
weekend. High temperatures warm back up to well above normal during
this stretch, with the probabilities of the first 90 degree day in
Tucson this year occurring on Thursday at 46% and 58% on Friday.
Lower to mid 90s are expected for central and far western Pima
County Thursday and Friday. Little change in daytime temperatures is
then expected next weekend.

One thing to keep an eye on is a weak disturbance which moves east
across southern Arizona on Friday. While this disturbance will be
dry, the models try to pull some moisture back westward into far
eastern portions of the forecast area (along the New Mexico state
line) in advance of this disturbance. With strong surface heating
and this mid-level moisture seep, it may be just enough to kick off
a thunderstorm or two across the higher terrain from the northern
end of the Chiricahua Mountains northward into the White Mountains.

&&

.AVIATION...Valid through 30/00Z.
SKC into early Monday morning with SCT-BKN cirrus developing Monday
afternoon. Gusty E/SE SFC winds 12-16 kts with gusts around 25 kts
expected into this evening. Speeds and gusts decrease overnight, but
ELY direction persists into Monday morning. SFC winds then WLY/SWLY
10-15 kts with gusts to 22 kts Monday afternoon. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions are expected this week with
widespread single digit minimum RHs beginning Monday with fair
overnight recoveries. Breezy easterly winds continue into this
evening then diminish overnight. Westerly winds increase on Tuesday
with at least localized critical fire weather conditions possible
for many locations east of a Tucson to Nogales line. As such there
is a Fire Weather Watch in effect for these areas from 12 pm through
7 pm MST Tuesday. Elevated east winds occur Wednesday and Thursday
but should not reach critical thresholds.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  Fire Weather Watch Tuesday from Noon through 7 PM MST for
  AZZ151-152-154.

&&

Discussion...Zell
Aviation/Fire Weather...Carpenter

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Fire Weather Watches in Arizona, 2021Every fire weather watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.